MAUDE Adverse Event Report: RICHARD WOLF GMBH COBRA VISION; SENSOR URETERORENOSCOPE

RICHARD WOLF GMBH COBRA VISION; SENSOR URETERORENOSCOPE
Model Number 7356071
Medical Device Problem Codes Blocked Connection (2888); Mechanical Jam (2983)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic considers this case open.A follow up will be provided upon completion of the device evaluation and/or receipt of additional information.
 
Event or Problem Description
On july 24, 2019, the user facility reported the following to richard wolf medical instruments corporation (rwmic): during a procedure, "200 trac tip" fiber was advanced through both working channels and it got hung up and would not advance all the way.Will the device be returned? yes.Was the device being used during a procedure when the issue occurred? yes.Specifically, was the device being used on a patient when the issue occurred? yes.Was there any injury or illness to patient or other personnel due to issue? unknown.Did the issue cause a delay in the procedure being performed that put the patient at risk? yes.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.How was the patient anesthetized? general.
 
Event or Problem Description
The purpose of this submission is to report the results of the device investigation.According to the investigation completed by the manufacturer, richard wolf gmbh: product appearance: other: used.Complaint condition verified: yes.Repeat repair: no.Met specifications: no.Test method: visual, functional.Equipment used: pa-01-001-3033'.Probable root cause: user error/misuse, user handling.Complaint valid: no - mechanical influences.Action required: repair.Physical findings: the current review in the department found that the objective lens had broken out and the proximal tube had been incised.Conclusion: the cause of the broken objective lens and the torn proximal tube is due to mechanical influences.The user is informed in the related ifu ga-d 370 / usa / 2015-04 v3.0 / eco 2015-0069 about the cautions and functional checks of the device: caution! to avoid damage to the laser fiber channel (17), - do not use force to insert or withdraw the laser fiber (x) into/from the laser fiber channel (18).- insert and withdraw the laser fiber (x) through the laser fiber channel only if the instrument sheath (5) is straight and the instrument tip (4) is straight (17).Angle (deflect) the urs only when the laser fiber (x) is correctly positioned.Caution! to avoid damage to the working channel (1) and the biopsy valve set (10), - do no apply force when inserting instruments in the working channel (1) or withdrawing them from the latter (fig.22a).- insert and withdraw auxiliary instruments through the working channel (1) only when the instrument tip (4) is straight.(fig.22b).Angle (deflect) the urs only after the auxiliary instrument has become fully visible through the scope.It is then possible to further extend the auxiliary instrument with the instrument tip (4) in angled position, but it may only be retracted up to shortly before the instrument tip (4) (fig.22c).7.6.2 inserting the urs via a guide wire.Caution! danger of destroying the working channel (1) due to the rigid proximal end of the guide wire! when inserting the urs into the operating field via the proximal rigid end of the guide wire, incorrect handling may destroy working channel (1).To avoid the above, before insertion make sure that: - the locking lever / brake (12.2) is released (see section 7.3.1); - the instrument sheath (5) and the instrument tip (4) are straight; - the urs is only inserted via the working channel (1).
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.This mdr is being submitted as part of an ongoing retrospective review (remediation) of prior files by rwmic.Follow-up report #1 is to provide fda with any new, missing or changed information.New information: b5 - results of the device investigation, h6- adverse event codes changed information: h8 - usage of device - changed to reuse missing information: richard wolf requested additional information as part of due diligence, no further information was provided by the user facility.Rwmic considers this mdr closed.Should rw receive new information, a follow-up report will be submitted.

Brand Name
COBRA VISION
Common Device Name
SENSOR URETERORENOSCOPE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM   75438
Manufacturer Contact
oliver ehrlich
pforzheimer street 32
knittlingen, 75438
GM   75438
MDR Report Key8927182
Report Number1418479-2019-00041
Device Sequence Number11269848
Product Code FGB
UDI-Device Identifier04055207054864
UDI-Public04055207054864
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2022
Report Date (Section F) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number7356071
Device Catalogue Number7356071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/24/2019
Event Location Hospital
Date Report to Manufacturer08/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA08/23/2019